Aug 252014
 

BADALI SIGNING CLARIFICATION

We have a clarification for Jim’s signing at the Badali booth at DragonCon. A fan pointed out that the 2pm signing is just one hour after the dealer’s hall opens at 1pm, so instead, the Badali folks advise fans to email badalijewelry (at) badalijewelry.com and request a free timed ticket in advance. If any tickets remain the day of the signing, they will be given out to fans on a first-come, first-served basis as soon as the dealer’s hall opens.

ALS ICE BUCKET CHALLENGE

After being challenged by author Larry Correia and Dresden Files Fan Filming actress Mandie Reese, Jim enlisted his nieces and nephews in an act of charitable siliness! For those who have been hiding under rocks the past week or so, the Ice Bucket Challenge involves daring people to either donate $100 to the ALS Association or post a video of you dumping a bucket of ice water on your head and donate $10. Many do both! Here’s Jim’s video:

DRM-FREE DRESDEN

Dynamite Comics, publishers of the Dresden Files graphic novels, have launched a DRM-Free endeavor! You can pick up the current story, War Cry, at Dynamite Digital. During the launch, they’re donating 10% of all sales across the board to the Comic Book Legal Defense Fund. They’re also offering 10 Dynamite #1′s at .10 cents to help celebrate their 10th Anniversary! Check it out.

Aug 212014
 

EDIT: Note change to Badali Jewelry signing procedure!

DragonCon is a week away, and we’re finally cleared to announce Jim’s schedule! Note that all listings are TENTATIVE. Be sure to double-check times and locations at the con itself. Jim’s friend Pamela will be tweeting updates at @JimAtDragonCon.

==========

FRIDAY

Title: Autograph Sessions
Time: Fri 2:00pm – 3:00pm (Length: 1 Hour)
Location: Dealer’s Room, Badali Jewelry Booth — 15i-17i.
IMPORTANT NOTE: Badali uses a “timed ticket” system to ensure signings don’t become a fire hazard. Stop by their booth Friday morning Email badalijewelry (at) badalijewelry.com to get your free ticket and to be assigned a time slot.

Title: An Hour With Jim Butcher
Description: Audience Q&A with the bestselling author of the Dresden Files and Codex Alera series
Time: Fri 4:00pm – 5:00pm (Length: 1 Hour)
Location: Regency VI – VII – Hyatt

Title: The Uses of Enchantment: Magic in Urban Fantasy
Description: Authors in the field discuss the various magical systems used by their characters
Time: Fri 10:00pm – 11:00pm (Length: 1 Hour)
Location: Augusta Ballroom – Westin
Tentative Panelists: Laura Anne Gilman, D.B. Jackson, Linda Robertson, James R. Tuck, Laurell K. Hamilton, Jim Butcher

SATURDAY

Title: Magnificent Men of Fantasy Fiction
Description: Powerful speculative fiction demands a lot of the authors. These well-known authors will provide inside information on how to write powerful fiction.
Time: Sat 1:00pm – 2:00pm (Length: 1 Hour)
Location: Centennial I – Hyatt
Tentative Panelists: Kevin J. Anderson, Nancy Knight, Jonathan Maberry, Larry Niven, Jim Butcher

Title: Dresden Files – Bringing the Wizard to Life
Description: Interview and audience Q&A with the creator of the Harry Dresden character and the actor who brought him to life on the screen.
Time: Sat 2:30pm – 3:30pm (Length: 1 Hour)
Location: Regency VI – VII – Hyatt
Tentative Panelists: Jim Butcher, Paul Blackthorne

Title: Autograph Sessions
Time: Sat 04:00pm – 6:30pm (Length: 2.5 Hours)
Location: International Hall South – Marriott

Title: Modern Day Magic
Description: If “any sufficiently advanced technology is indistinguishable from magic,” what happens when you drop magic into a technologically advanced world?
Time: Sun 11:30am – 12:30pm (Length: 1 Hour)
Location: Embassy C – Hyatt
Tentative Panelists: Lev Grossman, Jim Butcher

SUNDAY

Title: Worldbuilding 101
Description: Where does a writer start? What’s important to the reader? Who needs to know what and when do they need to know it? Build a better fictional world.
Time: Sun 1:00pm – 2:00pm (Length: 1 Hour)
Location: Embassy D-F – Hyatt
Tentative Panelists: Lee Martindale, Michael Bunker, Lynn Abbey, C. L. Wilson, Jim Butcher, Jonathan Maberry

Title: Monster Menagerie: Supernatural Variety in Urban Fantasy
Description: Urban Fantasy features a wide range of supernatural beings, often in the same book, and our authors discuss their diverse approaches.
Time: Sun 4:00 pm – 5:00pm (Length: 1 Hour)
Location: Augusta Ballroom – Westin
Tentative Panelists: Christopher Golden, John G. Hartness, Kat Richardson, Laurell K. Hamilton, Linda Robertson, Jim Butcher

Title: Autograph Sessions
Time: Sun 5:30 pm – 6:30pm (Length: 1 Hour)
Location: International Hall South – Marriott

Title: A Light in the Darkness: Humor in Urban Fantasy
Description: Authors in the genre often use humor, and this panel of authors will explain why they do so, and what type they employ.
Time: Sun 10:00 pm – 11:00pm (Length: 1 Hour)
Location: Chastain BC – Westin
Tentative Panelists: Kevin J. Anderson, John G. Hartness, Julie Kenner, J. F. Lewis, Kat Richardson, Jim Butcher

MONDAY

Title: I Have This Idea
Description: How to develop an idea into a novel. Basic tools to take an idea from that little germ into a full-blown blockbuster.
Time: Mon 10:00 am – 11:00am (Length: 1 Hour)
Location: Embassy D-F – Hyatt
Tentative Panelists: Jim Butcher, Lou Anders, Chelsea Quinn Yarbro, Janny Wurts, Peter David, Gene Wolfe, Nancy Knight

==========

Fans may also be interested in checking out the screening of the “Night Light” fan film Friday night.

Title: Night Light: A Dresden Files Fan Film
Description: Last year we shared a clip from this fan film set in the Dresden universe, and this year we will screen the whole movie.
Time: Fri 11:30 pm Location: Chastain BC – Westin (Length: 1 Hour)

Other Dragon Con Items of Note:

  • Please ARRIVE EARLY for signings. The last time Jim was at DragonCon and last week at GenCon, his lines were capped long before the signing even began.
  • Don’t forget that Badali Jewelry–in addition to hosting Jim’s first signing–is selling gorgeous Dresden Files jewelry, including Harry’s pentacle amulet and shield bracelet as well as “good” and “evil” Bob necklaces. You can preview them on Badali’s website.

Have a great time!

Aug 122014
 

GEN CON

We’re packing our bags for GenCon this weekend! Hope to see some of you there. You can check out Jim’s schedule here. If you want to know what’s going on at Evil Hat, publisher of the Dresden RPG and numerous other awesome properties, you can check out their schedule, as well. Don’t forget to pack your badge!

Note: We’ve added another event! Jim will be signing at Badali Jewelry’s booth (#663) Thursday at 2pm.

NEW DRESDEN-THEMED JEWELRY FROM BADALI

Of course, you’ll have another great reason to swing by the Badali booth! They’re premiering their new Bob the Skull necklaces, with your choice of orange or blue eye colors for “good” and “evil.” You can also go home with the new shield bracelet and Harry’s pentacle necklace, plus gorgeous officially-licensed creations from the works of Patrick Rothfuss, Brandon Sanderson, Kevin Hearne, J.R.R. Tolkien, Robert Jordan, and more!

If you’re not going to GenCon, you can buy their fabulous wares at BadaliJewelry.com, DragonCon, or any of their future con appearances!

Badali Jewelry Bob necklace

STORM FRONT IN HARDCOVER

Also, Penguin has heard your demands! Storm Front has been re-released in hardcover format for a limited time! If enough copies sell, Penguin will reprint the other books as well, if you like the uniform look of an all-hardcover collection, hop on down to our store! You’ll find links to buy it from Amazon, Barnes and Noble, and your local independent bookstore.

Aug 012014
 

Two news items for you today!

BtPFront72First up, Jim’s “Gentleman” Johnny Marcone-focused short story Even Hand is seeing a reprint in Birch Tree Publishing’s Beyond the Pale anthology. If you haven’t caught this short story previously, this look inside the mind of the tiger-souled mobster is not to be missed! You can learn more about this at Birch Tree’s website, linked here.

And in appearance news, we have Jim’s schedule for GenCon. As with all things convention-related, this is subject to change, but is as accurate as we can make it at the time of the posting. Check the convention schedule when you’re there to confirm!

THURSDAY:

  • NEW: 2pm-3pm – Signing at Badali Jewelry – booth 663
  • 5pm – Writer’s Craft: Creating Story Arcs – Room 243

FRIDAY: 

  • 10am - Media Tie-In: Story to Game – Room 245
  • 3pm-5pm – Signing in the Dealer’s Hall!
  • 6pm - Writer’s Craft: Neverending Stories – Room 244

SATURDAY:

  • 11am-1pm – Signing in the Dealer’s Hall!
  • 3pm – Q&A w/ Jim Butcher – Room 244
  • 4pm - Urban Fantasy: Magic and the Modern World – Room 244
  • 5pm - Urban Fantasy: Worldbuilding for Urban Fantasy – Room 244
 Posted by at 12:10 pm
Jul 292014
 

Running-HarryDresden Files RPG publishers Evil Hat Productions have announced the opening of the playtest application for the first round of playtesting on the lightweight Fate Accelerated version of the tabletop RPG. While the game itself is still a year or two away from done, they’re looking to get folks started on testing out the ideas and game-play as early as possible in order to ensure they’ll deliver the best game possible. We expect no less!

Read more about the playtest opportunity here, and if you roll dice with the best of em, submit an application through this page: http://www.evilhat.com/home/dresden-files-accelerated-edition/

 Posted by at 3:26 pm